Alert archive / Mississippi / Tornado Warnings in 2015
Tornado Warning 47, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 31, 2015, 4:13 PM CDT for Pearl River County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Oct 31, 2015, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 4:23 PM CDT | TORNADO | 1 W Mcneil, MS | ROOF OFF HOUSE AND NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:45 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WFUS54 KLIX 312113
TORLIX
MSC109-312145-
/O.NEW.KLIX.TO.W.0047.151031T2113Z-151031T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT SAT OCT 31 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 413 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BOTH
TORNADOES AND EXTENSIVE STRAIGHT LINE WIND DAMAGE WERE LOCATED 7
MILES SOUTHWEST OF MCNEIL...OR 7 MILES NORTHWEST OF PICAYUNE...
MOVING NORTHEAST AT 50 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THESE DANGEROUS STORMS WILL BE NEAR...
MCNEIL AROUND 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3065 8954 3065 8955 3056 8954 3057 8978
3059 8981 3066 8982 3077 8958
TIME...MOT...LOC 2113Z 229DEG 46KT 3062 8975
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CAB1 follow-up statement
432
WWUS54 KLIX 312127
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 PM CDT SAT OCT 31 2015
MSC109-312145-
/O.CON.KLIX.TO.W.0047.000000T0000Z-151031T2145Z/
PEARL RIVER MS-
427 PM CDT SAT OCT 31 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CENTRAL
PEARL RIVER COUNTY...
AT 427 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING BOTH
TORNADOES AND EXTENSIVE STRAIGHT LINE WIND DAMAGE WAS LOCATED OVER
MCNEIL...OR 11 MILES SOUTHWEST OF POPLARVILLE...MOVING NORTHEAST AT
40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL PEARL RIVER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3063 8955 3064 8970 3071 8969 3077 8958
3065 8954 3065 8955
TIME...MOT...LOC 2127Z 236DEG 34KT 3069 8962
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 12:56 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 31, 12:56 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1256 PM CDT SAT OCT 31 2015 .SOUNDING DISCUSSION... 18Z SPECIAL SEVERE WEATHER/HEAVY RAIN SOUNDING SHOWS A DEEPER MOISTURE COLUMN MOVED INTO THE AREA. PW VALUES WERE MEASURED AT 2.21 INCHES UP FROM 1.56 AT 0700. SFC TO 1KM SHEAR AT 272 M2/S2 AND 326 M2/S2 LOOK UP TO 3KM. LI NOW A -3 WITH ONLY A SMALL INVERSION AT 10KFT OTHERWISE CLEAR SAILING FOR LIFTING A PARCEL. LLJ NOT AS IMPRESSIVE AS THE 12Z KLCH SOUNDING HOWEVER EXPECT SOME INCREASE OVER THE NEXT 6 HOURS. THE MAIN TAKEAWAY FROM THE SOUNDING IS SUPPORT FOR VERY INTENSE RAIN WITH THE HEAVIEST OF THUNDERSTORMS AND LOW LEVEL SHEAR SUPPORTING QUICK SPIN UP TORNADOES THROUGH THE AFTERNOON AND INTO THE EVENING ALONG AND AHEAD OF THE APPROACHING SQUALL LINE. &&
Hazardous weather outlook, Oct 31, 11:18 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1118 AM CDT SAT OCT 31 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1118 AM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON THROUGH THIS EVENING. WIDESPREAD 3 TO 5 INCHES OF RAIN IS ANTICIPATED WITH LOCALLY HIGHER AMOUNTS POSSIBLY APPROACHING 8 INCHES THROUGH SUNDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA. OVERALL THE AREA DRAINED FAIRLY WELL AFTER THE SYSTEM LAST WEEKEND...BUT MANY RIVERS AND TRIBUTARIES ALONG WITH TIDES ARE STILL RUNNING QUITE HIGH. THIS COULD LEAD TO MANY LOW LYING AREAS RESPONDING QUICKLY TO THE RAINFALL RUNOFF...LEADING TO SOME FLASH FLOODING. IN ADDITION TO THE RAINFALL THREAT...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS MUCH OF THE AREA WITH THE REMAINDER OF THE AREA IN A MARGINAL RISK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS. THE MAIN CONCERN FROM SEVERE STORMS WILL BE ISOLATED WEAK...BUT QUICK SPIN UP TORNADOES. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. THE SEVERE RISK WILL GREATLY DIMINISH HEADING INTO SATURDAY EVENING. RIVERS LEVELS CONTINUE TO FALL AT THIS TIME...BUT WITH THE ADDITIONAL RAINFALL MOST WILL STOP FALLING AND MANY COULD REVERSE AND POSSIBLY APPROACH FLOOD STAGE AGAIN. THE GREATEST CONCERN WOULD BE THE AMITE...COMITE...TICKFAW...TANGIPAHOA...BOGUE CHITTO...AND POSSIBLY THE COASTAL MISSISSIPPI DRAINAGE CHANNELS. ONE LAST CONCERN WILL BE MINOR COASTAL FLOODING. TIDES CONTINUE TO RUN ABOUT A FOOT ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO JUST UNDER 2 FEET ABOVE NORMAL. A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR ALL COASTAL ZONES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS TO WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED SUNDAY MORNING TO SUNDAY AFTERNOON. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE OUTLOOK AREA THROUGH SUNDAY. ANOTHER ROUND OF HEAVY RAINFALL WILL LIKELY EARLY SUNDAY THROUGH SUNDAY AFTERNOON. IF THIS SECOND PERIOD OF RAINFALL OCCURS OVER THE AREA THAT SEES THE GREATEST VALUES ON SATURDAY...THEN THE FLASH FLOODING AND RIVER FLOODING RISK WILL INCREASE. MINOR COASTAL FLOODING WILL BE AN ISSUE AROUND ASTRONOMICAL HIGH TIDE EARLY SUNDAY MORNING. TIDES ARE EXPECTED TO RUN ABOUT A FOOT ABOVE NORMAL AND COULD BE AS MUCH AS 1.5 TO JUST UNDER 2 FEET ABOVE NORMAL THROUGH EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY. CAB
In the hours before
Special weather statement, Oct 31, 12:13 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT SAT OCT 31 2015
LAZ049-056-057-311800-
ASSUMPTION LA-ASCENSION LA-ST. JAMES LA-
1213 PM CDT SAT OCT 31 2015
...SPECIAL WEATHER STATEMENT...
AT 1212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BELLE ROSE...OR OVER DONALDSONVILLE...MOVING NORTHEAST AT 40
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK
ROTATION IS SHOWING UP ON RADAR SO WILL NEED TO WATCH THIS STORM
CLOSELY TO SEE IF INTENSIFIES.
LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...SORRENTO...BELLE ROSE AND GEISMER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3006 9111 3009 9111 3034 9093 3017 9071
2999 9103 3006 9110
TIME...MOT...LOC 1712Z 220DEG 33KT 3008 9104
CABSpecial weather statement, Oct 31, 12:51 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1251 PM CDT SAT OCT 31 2015
MSZ068-069-311815-
AMITE MS-WILKINSON MS-
1251 PM CDT SAT OCT 31 2015
...SPECIAL WEATHER STATEMENT...
AT 1250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF DOLOROSA...OR 20 MILES SOUTHEAST OF NATCHEZ...MOVING
NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THERE IS
WEAK ROTATION WITH THIS STORM. TORNADO WARNING MAY BE NEEDED.
LOCATIONS IMPACTED INCLUDE...
CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3137 9122 3135 9121 3135 9115 3132 9112
3133 9107 3134 9107 3133 9105 3133 9103
3135 9102 3134 9099 3135 9098 3135 9094
3125 9094 3119 9126 3131 9136 3137 9123
TIME...MOT...LOC 1750Z 238DEG 41KT 3128 9123Special weather statement, Oct 31, 1:17 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CDT SAT OCT 31 2015
LAZ050-311900-
LIVINGSTON LA-
117 PM CDT SAT OCT 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIVINGSTON PARISH
UNTIL 200 PM CDT...
AT 117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...OR 12 MILES WEST OF HAMMOND...MOVING NORTHEAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON AND ALBANY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3051 9057 3040 9070 3047 9077 3065 9063
3065 9057
TIME...MOT...LOC 1817Z 215DEG 33KT 3050 9067
CABSpecial weather statement, Oct 31, 1:38 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
138 PM CDT SAT OCT 31 2015
LAZ048-311900-
EAST BATON ROUGE LA-
138 PM CDT SAT OCT 31 2015
...SPECIAL WEATHER STATEMENT...
AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERRYDALE...OR OVER BATON ROUGE...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...BAKER...MERRYDALE...GREENWELL SPRING...BROWNFIELDS AND
BATON ROUGE AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
LOUISIANA.
LAT...LON 3071 9098 3058 9098 3058 9099 3057 9098
3047 9098 3040 9118 3050 9120
TIME...MOT...LOC 1837Z 225DEG 42KT 3048 9110
CABLocal storm report, Oct 31, 2:01 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM TORNADO 7 NE LIVINGSTON 30.57N 90.66W
10/31/2015 LIVINGSTON LA EMERGENCY MNGR
ROOF OFF HOUSE AND TREES DOWN
&&
KGRAHAMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 11:09 AM CDT | River Flood Warning | LIX | Pearl River | 57 hr |
| Oct 31, 11:09 AM CDT | River Flood Warning | LIX | Pearl River | 60 hr |
| Oct 31, 12:51 PM CDT | Special Weather Statement | LIX | Wilkinson | 24 min |
| Oct 31, 1:43 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 32 min |
| Oct 31, 2:06 PM CDT | Tornado Warning | LIX | Amite, Pike | 24 min |
| Oct 31, 2:36 PM CDT | Tornado Warning | LIX | Pike, Walthall | 39 min |
| Oct 31, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 23 min |
| Oct 31, 4:44 PM CDT | Tornado Warning | LIX | Pearl River | 31 min |
| Oct 31, 6:14 PM CDT | Special Weather Statement | LIX | Jackson | 46 min |
Nearby
Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.